Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 109, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 27, 2015, 9:15 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 9:15 PM PDT (04:15 UTC)
- Expired
- Aug 28, 2015, 12:15 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 166 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 4.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664
WGUS55 KVEF 280415
FFWVEF
CAC071-280715-
/O.NEW.KVEF.FF.W.0109.150828T0415Z-150828T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 PM PDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1215 AM PDT
* AT 913 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER MAINLY RURAL AREAS WEST OF VIDAL JUNCTION ALONG
HIGHWAY 62. THE STORM IS NEARLY STATIONARY. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY MAINLY ALONG PORTIONS OF HIGHWAY 62 NEAR
THE TURTLE MOUNTAINS.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
SAN BERNARDINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3431 11527 3430 11468 3408 11457 3408 11528
$$2 follow-up statements
971 WGUS75 KVEF 280502 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1002 PM PDT THU AUG 27 2015 CAC071-280715- /O.CON.KVEF.FF.W.0109.000000T0000Z-150828T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 1002 PM PDT THU AUG 27 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM PDT FOR SOUTHEASTERN SAN BERNARDINO COUNTY... AT 957 PM PDT...THUNDERSTORMS THAT PRODUCED HEAVY RAIN ACROSS THE WARNED AREA HAVE DISSIPATED...WITH ONLY LIGHT RAIN SHOWERS REMAINING. WATER AND DEBRIS SWIFTLY RUNNING THROUGH AREA WASHES TOWARD AND POSSIBLY CROSSING HIGHWAY 62 WEST OF VIDAL JUNCTION REMAINS POSSIBLE OVER THE NEXT 30-60 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3431 11527 3430 11468 3408 11457 3408 11528 $$ MP
561 WGUS75 KVEF 280545 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1045 PM PDT THU AUG 27 2015 CAC071-280553- /O.CAN.KVEF.FF.W.0109.000000T0000Z-150828T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 1045 PM PDT THU AUG 27 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN BERNARDINO COUNTY IS CANCELLED... ANY FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. CHECKING WITH SEVERAL SOURCES INDICATED THERE IS NO FLOODING ALONG HIGHWAY 62...THUS THE WARNING IS CANCELLED. LAT...LON 3431 11527 3430 11468 3408 11457 3408 11528 $$ MP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:00 PM PDT, 15 minutes earlier.
Area forecast discussion, Aug 27, 9:00 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT THU AUG 27 2015 .SYNOPSIS...A DECREASING THUNDERSTORM TREND IS EXPECTED OVER THE NEXT COUPLE OF DAYS AS A DRIER SOUTHWEST FLOW IS FORECAST TO DOMINATE. TEMPERATURES WILL CLIMB BACK TO ABOVE NORMAL READINGS FRIDAY AND SATURDAY THEN SLIGHTLY COOLER CONDITIONS ARE EXPECTED SUNDAY INTO EARLY NEXT WEEK WITH TROUGHING ALONG THE WEST COAST. && .UPDATE... THINGS HAVE QUIETED DOWN OVER MUCH OF THE AREA WITH THE EXCEPTION OF SOUTHERN SAN BERNARDINO COUNTY WHERE A STRONG THUNDERSTORM HAS DEVELOPED WEST OF VIDAL JUNCTION AND ANOTHER TRYING TO FORM NEAR TWENTYNINE PALMS. THESE AREAS DID NOT HAVE POP IN FOR THE EVENING AND HAVE UPDATED THE GRIDS TO ADD THOSE. DID LOWER POPS ELSEWHERE AS SHOWERS AND THUNDERSTORMS HAVE DECREASED. && PREV DISCUSSION 312 PM PDT THU AUG 27 2015 .SHORT TERM...THROUGH SUNDAY NIGHT... STRONG WESTERLY FLOW ALOFT AND LACK OF ANY WEATHER DISTURBANCE IS LIMITING A MORE ACTIVE THUNDERSTORM DAY TODAY. THUNDERSTORMS THUS FAR HAVE BEEN LARGELY CONFINED TO THE EASTERN HALF OF THE FORECAST AREA AS EXPECTED BUT A FEW ISOLATED CELLS HAVE FORMED A BIT FURTHER WEST. THE LAS VEGAS VALLEY HASN'T HAD MUCH OF A CHANCE AS EARLY STORMS THAT FORMED OVER THE SPRING MOUNTAINS AND FURTHER SOUTH HAS PRODUCED AN EXTENSIVE CLOUD SHIELD THAT COVERED THE VALLEY. FRIDAY IS EXPECTED TO BRING LESS THUNDERSTORM COVERAGE WITH MOISTURE BOTH AT THE SURFACE AND THROUGH THE ATMOSPHERIC COLUMN ON THE DECREASE. MODELS CONTINUE TO SHOW WEAK INSTABILITY OVER THE EASTERN HALF OF THE AREA BUT DUE TO EXPECTED WARMING ALOFT, STORMS ARE EXPECTED TO BE LIMITED TO MAINLY THE HIGHER TERRAIN. THE NAM12 FORECAST SOUNDING FOR VEGAS SHOWS THIS WARMER AIR ALOFT WITH A CAPPING INVERSION BETWEEN 600-500MB. SURFACE TEMPERATURES WOULD NEED TO REACH ROUGHLY 103 OR 104 DEGREES TO BREACH THIS CAP LAYER. THE HIGH TEMPERATURE FORECAST IS 105 DEGREES BUT DEWPOINTS SHOULD BE DOWN IN THE MID 40S BY THAT TIME. THE WEEKEND FORECAST REMAINS DRY ALTHOUGH SOME MOISTURE IS FORECAST TO LINGER IN MOHAVE COUNTY BOTH SATURDAY AND SUNDAY. THERE REMAINS A POSSIBILITY THAT SLIGHT CHANCES MAY BE ADDED BACK INTO MOHAVE COUNTY AT SOME POINT IF MODELS CONTINUE TO SHOW THIS. AFTERNOON WINDS WILL BE NOTICEABLY BREEZY BOTH DAYS WITH WIND SPEEDS OF 10-20 MPH AND HIGHER GUSTS POSSIBLE ACROSS MUCH OF THE AREA. TEMPERATURES WILL TOP OUT 4 OR 5 DEGREES ABOVE NORMAL SATURDAY BEFORE RETURNING TO NEAR NORMAL SUNDAY. .LONG TERM...MONDAY THROUGH THURSDAY. THE ONLY CHANGES MADE TO THE EXTENDED WHERE TO INCREASE AFTERNOON WINDS AND TWEAK SKY COVER TO BETTER MATCH NEIGHBORS SKY GRIDS. OTHERWISE THE PREVIOUS GRIDDED FORECAST AND DISCUSSION BELOW HOLDS. A LARGE SCALE TROUGH WILL SET UP ALONG THE WEST COAST AND WILL PERSIST THROUGH THE LONG TERM. THIS WILL RESULT IN A MAINLY DRY SOUTHWEST FLOW OVER THE FORECAST AREA WITH TEMPERATURES JUST A LITTLE ABOVE NORMAL. THERE WILL BE SOME HIGH CLOUDS AT TIMES BUT LOWER LEVEL MONSOON MOISTURE WILL LIKELY LINGER JUST EAST OF MOHAVE COUNTY. THE 00Z RUN OF THE GFS IS KEEPING THAT MONSOON MOISTURE A BIT FARTHER WEST...LAPPING AT EASTERN PORTIONS OF MOHAVE COUNTY BUT THE OTHER MODELS KEEP IT EAST SO I DID NOT ADD ANY THUNDERSTORM CHANCES BUT THAT TREND WILL NEED TO BE MONITORED. && .AVIATION...FOR MCCARRAN...MAINLY LIGHT AND VARIABLE WINDS UNDER 8 KTS ARE EXPECTED THROUGH THE EARLY EVENING HOURS THEN EVENTUALLY SHIFTING AROUND TO THE SOUTHWEST AFTER SUNSET. THE EXCEPTION WOULD BE ANY THUNDERSTORM OUTFLOW WHICH COULD BRING GUSTY WINDS TO THE TERMINAL FROM VARIOUS DIRECTIONS. FEW-SCT CLOUDS AROUND 10-12K FEET WITH MOUNTAIN THUNDERSTORMS THROUGH THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS GENERALLY UNDER 10 KTS UNLESS INFLUENCED BY THUNDERSTORM OUTFLOW. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING OVER MOHAVE COUNTY AND THE HIGHER TERRAIN OF CLARK, EASTERN SAN BERNARDINO AND LINCOLN COUNTIES. CIGS DOWN TO 8K FEET ARE POSSIBLE IN AREAS OF THUNDERSTORMS OTHERWISE FEW-SCT 10-12K FEET CAN BE EXPECTED. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.